MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX LOCKING DEVICE; ENDOSCOPE CHANNEL ACCESSORY

BOSTON SCIENTIFIC CORPORATION RX LOCKING DEVICE; ENDOSCOPE CHANNEL ACCESSORY
Model Number M00545471
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an rx locking device and biopsy cap was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026, for the treatment of stones in the common bile duct.During the procedure, the sponge from the clear biopsy cap was pushed through the cap and into the endoscope.The physician attempted to retrieve the sponge using biopsy forceps; however, the sponge began to fragment during removal.The endoscope was then taken to the reprocessing room, where they attempted to use forceps to push the remaining sponge material through the working channel for removal.They successfully flushed out the remaining fragments using irrigation.The procedure was completed using a second rx locking/biopsy cap of the same device type.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4 and h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0501 captures the reportable event of the sponge detached.Block h11: investigation result: based on the available information, boston scientific concludes that, without a proper evaluation of the device, the most probable cause of the reported event cannot be determined.Although the customer provided a photo and media review confirmed that the sponge was detached from the biopsy cap, the device was not returned; therefore, a technical analysis could not be performed.Due to the absence of the device and the limited evidence available, the most probable cause remains unknown.Media review: media inspection was performed, and it was observed that the sponge was detached from the biopsy cap.Device history record (dhr) review: a review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.Risk review: a review of the rx locking device and biopsy cap dfmea was completed and confirmed that the event of sponge detachment of device or device component was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
RX LOCKING DEVICE
Common Device Name
ENDOSCOPE CHANNEL ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24837704
Report Number3005099803-2026-01310
Device Sequence Number18697019
Product Code ODC
UDI-Device Identifier08714729337768
UDI-Public(01)08714729337768
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545471
Device Catalogue NumberM00545471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown